I have been taking 100mg patch every 3 days for over a year. I have been sick this whole time and just realized that everything that is going on with me is a side effect from the patch. I want off this patch more than anything but I am terrified from everything that I have read about withdrawls. I don't know what the best thing to do is. Just rip the patch off and go cold turkey and get it over with. Or talk to my doctor and try to ween down on the dosage but isn't weeing off just delaying the inevitable withdawls. As one would think that I would withdraw from dropping to 75mg from 100mg. This patch has completly turned me into the shell of a person and just want to be normal again. I do take the patch as ordered and do not self medicate just want to know the best way to get off of this devil medication.
Absolutely yes talk to your Doctor about it. I was on fentanyl for 2 years and I was up to 50 mg. Your Dr may say methadone etc but I strongly suggest you do the one month 75 one month 50 one month 25 but I dont remember having serious withdrawal symptoms but yes I reduced it like that and switched to oxycodone I think I did it in 2 week periods. It all depends on how you feel and what you think you can do. But 100 is high so take it easy and do it so that you will be comfortable. But doing methadone is replacing one with another and you still have to reduce dosages comfortably. Its hard enough to be going through serious pain issues but to compound that with withdrawal well like I said try to do it comfortably. There are the patches that are like a band aid no liquid so those can be halved with cutting. Just clean the scissors with alchohol so there is no transference of the medication or if there are children in the house throw out that pair of scissors. I hope this helps B
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Feb 2011 • 2 answers
Is deep groin pain and weak leg muscles a side effect of fentanyl patchs. I'm on 25mcg every 2 days?
Posted 13 Sep 2011 • 4 answers
Posted 31 Mar 2012 • 3 answers
Posted 14 Aug 2013 • 4 answers
Posted 17 Mar 2016 • 0 answers